Oregon, 2010Wildfire in Oregon, August 19 to 31, 2010
August 19 to 31, 2010 · NWS PQR · 1 event in 1 county or zone
Thunderstorms moving through the Cascades in Lane County ignited a fire northeast of Mckenzie Bridge which burned 3464 acres.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving through the Cascades in Lane County ignited a fire northeast of Mckenzie Bridge which burned 3464 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Aug 19, 1:27 AM PST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 19, 1:27 AM PST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
227 AM PDT THU AUG 19 2010
.SYNOPSIS...COOLER WEATHER PATTERN TAKES OVER THROUGH THE REMAINDER
OF THE WEEK. THE ARRIVAL OF AN UPPER LEVEL LOW TO THE PACIFIC
NORTHWEST HAS INDUCED A RATHER STRONG MARINE PUSH. EXPECT COOLER
TEMPERATURES AND AN ABUNDANCE OF CLOUDS TO PREVAIL THROUGH THE
WEEKEND AS THE EXTENDED MODELS SHOW AN UPPER TROUGH SETTING UP NEAR
THE PACIFIC NORTHWEST COAST FRIDAY AND LASTING THROUGH THE WEEKEND.
&&
.SHORT TERM...SATELLITE IMAGERY...IR AND WATER VAPOR...SHOW A WEEK
SHORT WAVE DROPPING INTO THE PACIFIC NORTHWEST THIS MORNING. THIS IS
RESULTING IN A DEEPENING OF THE MARINE LAYER AND QUICKER PENETRATION
INTO THE INTERIOR THIS MORNING. A SERIES OF SHORTWAVE WILL CARVE OUT
AN UPPER TROUGH ALONG THE COAST THAT WILL LAST INTO THE WEEKEND.
SHOULD SEE EVEN MORE DEEPENING OVER THE WEEKEND AS THE UPPER TROUGH
BEGINS TO MOVE EASTWARD. THUS CONTINUED ONSHORE FLOW WITH NIGHT AND
MORNING CLOUDS INTERIOR AND WITH ONLY PARTIAL AFTERNOON CLEARING
ALONG THE COAST. TEMPERATURES OVER THE INTERIOR MILD COMPARED TO
RECENT HOT WEATHER. SS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS.
AT THE BEGINNING OF THE LONG TERM PERIOD ON SAT NIGHT...MODEL
AGREEMENT IS FAIRLY GOOD IN POSITIONING AN UPPER LEVEL TROUGH AXIS
JUST WEST OF THE PAC NW COAST. THE MODELS HAVE THIS TROUGH MOVING
ONSHORE OVERNIGHT SAT INTO SUN. THIS SHOULD BRING PLENTY OF CLOUDS
AND THE CHANCE FOR SOME SHOWER ACTIVITY ALONG THE COAST RANGE AND
CASCADES IN NW OREGON AND S WASHINGTON ON SUN. TEMPS ON SUN SHOULD
CONTINUE TO RUN 5 TO 10 DEGREES BELOW SEASONAL NORMS FOR INLAND
LOCATIONS. UPPER LEVEL RIDGING BUILDS IN BEHIND THE DEPARTING UPPER
TROUGH...ALLOWING TEMPS TO RECOVER TO NEAR OR SLIGHTLY ABOVE
SEASONAL AVERAGES FOR MON AND TUE. IT APPEARS THAT ANOTHER UPPER
TROUGH WILL DROP DOWN OUT OF THE GULF OF ALASKA SOMETIME ON WED. JFP
&&
.AVIATION...THE MARINE INVERSION IS DEEPER THIS MORNING COMPARED
TO TUE AS A SHORTWAVE MOVES INLAND...SO EXPECT A MIX OF MVFR AND IFR
CONDITIONS TO PREVAIL FOR THE COAST. MVFR CIGS HAVE ALREADY
DEVELOPED INLAND WITH CIGS SETTLING AROUND 2000 TO 2500 FEET.
EXPECT STRATUS TO LIFT BY MID DAY AGAIN...WITH THE COAST REMAINING
IN MVFR CIGS MOST OF TODAY.
KPDX AND APPROACHES...MVFR CIGS CONTINUE THROUGH THIS
MORNING...LIFTING TO VFR CONDITIONS AROUND 20Z.
&&
.MARINE...HIGH PRESSURE WILL REMAIN CENTERED WELL OFFSHORE WITH
LOWER PRESSURE INLAND THROUGH THE WEEKEND. A WEAK COLD FRONT WILL
MOVE ACROSS THE WATERS ON FRIDAY. THE ROUGH COLUMBIA RIVER BAR
SMALL CRAFT ADVISORY TONIGHT IS DUE MAINLY TO THE SHORT PERIOD
DURING THE STRONGER EBB. SMALL CRAFT ADVISORY FOR WINDS ALONG THE
OUTER WATERS AND SOUTHERN INNER WATERS WILL OCCUR LATER TONIGHT.
IT SHOULD BE SHORT LIVED...WITH LEVELS DROPPING BELOW CRITERIA BY
EARLY FRIDAY MORNING. LR
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR FROM OUT 60 NM.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Aug 18, 4:09 AM PST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
509 AM PDT WED AUG 18 2010
ORZ001>014-WAZ019>023-039-040-191430-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
509 AM PDT WED AUG 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
Wildfire, Cascades in Lane County
- When
- August 19, 3:30 AM PST to August 31, 11:59 PM PST
- Where
- Cascades in Lane County forecast zone
- Reported by
- NWS Employee
The Scott Mountain Fire was started by lightning on Thursday, August 19, 2010. The fire burned 3464 acres in the Mt. Washington Wilderness and the National Forest managed by the McKenzie River Ranger District. The fire was contained by mid-September.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Tennessee, August 19 to 22, 20101 death · 43 events
- Excessive Heat and Heat in Arkansas, August 19 to 22, 20101 death · 24 events
- Tornadoes and Hail in Michigan, August 19, 2010$1.3 million · EF1 · 43 events
- Flash Flooding in Utah, August 19, 2010$2.5 million · 2 events
- Damaging Wind in Colorado, August 19, 2010$2.0 million · 78 kt wind · 1 event
- Flash Flooding and Lightning Strikes in North Carolina, August 19 to 20, 2010$465,000 · 6 events
- Excessive Heat and Heat in Mississippi, August 19 to 22, 201053 events
- Lightning Strike in North Carolina, August 19, 2010$100,000 · 1 event
- Heat in Arkansas, August 19 to 22, 201045 events
- Flash Flooding and Flood in North Carolina, August 19, 2010$60,000 · 50 kt wind · 7 events
- Flash Flood in Virginia, August 19, 2010$30,000 · 1 event
- Flood and Damaging Wind in Puerto Rico, August 19, 2010$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257156.